MAUDE Adverse Event Report: ABBOTT VASCULAR INC. VIATRAC; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

ABBOTT VASCULAR INC. VIATRAC; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 1008189-40
Medical Device Problem Codes Inflation Problem (1310); Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a 85% stenosed de novo lesion in the renal artery with moderate calcification.The 4x40mm viatrac balloon dilatation catheter (bdc) was advanced to the target lesion and the balloon was attempted to be inflated twice to 8 atmospheres (atm); however, the balloon failed to inflate.Therefore, the bdc was removed from the patient and an additional attempt was made to inflate the balloon in a basin of water and bubbles were noted coming from the tip of the balloon.Another viatrac balloon was used to continue the procedure.There was no adverse patient effect and no clinically significant delay reported in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
Subsequent to the initial report being filed, it was reported that the bdc was not prepped (air aspiration) outside the anatomy prior to use.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection and functional testing were performed on the returned device.The reported balloon rupture and inflation issue were confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned analysis, a definitive cause for the reported complaints could not be determined.In this case, it is unknown if the reported violation of the instructions for use (ifu) caused or contributed to the complaint; possible factors that could contribute to balloon material ruptures include, but are not limited to, insufficient preparation, inflation technique, interactions with other devices or patient anatomy.In this case, it is likely that the balloon rupture resulted in the reported inflation issue, as the balloon would not hold pressure; however, a conclusive cause for the reported balloon rupture could not be determined.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
VIATRAC
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23302207
Report Number2024168-2025-11123
Device Sequence Number18623447
Product Code LIT
UDI-Device Identifier08717648056840
UDI-Public(01)08717648056840(17)261231(10)5012761
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K221057
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1008189-40
Device Catalogue Number1008189-40
Device Lot Number5012761
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2025
Supplement Date Received by Manufacturer10/23/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown